Alert archive / Louisiana / Flash Flood Warnings in 2005
Flash Flood Warning 47, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 9, 2005, 6:46 PM CDT for Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2005, 6:46 PM CDT (23:46 UTC)
- Expired
- Jul 9, 2005, 7:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Morehouse Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:30 PM CDT | FLASH FLOOD | 6 Wsw Pioneer, LA | COLEWA CREEK WAS OUT OF ITS BANKS AND SEVERAL OUTLYING ROADS WERE UNDERWATER. SIX INCHES OF RAIN WAS MEASURED IN A LOCAL GAUGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1157 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 092348 FFWJAN LAC067-123-100045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 646 PM CDT SAT JUL 9 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOREHOUSE PARISH IN NORTHEAST LOUISIANA SOUTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA * UNTIL 745 PM CDT * AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. THUNDERSTORMS PRODUCING THE HEAVIEST RAINFALL WERE LOCATED NEAR PIONEER...AND WERE SHOWING LITTLE MOVEMENT. DOPPLER RADAR HAS ESTIMATED THAT BETWEEN 3 AND 4 INCHES OF RAIN HAVE FALLEN ACROSS MOREHOUSE AND WEST CARROLL PARISHES SINCE 545 PM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIONEER... MER ROUGE AND FOREST. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3262 9141 3284 9133 3287 9183 3265 9189 $$ DAB
1 follow-up statement
000 WGUS74 KJAN 100026 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 726 PM CDT SAT JUL 9 2005 LAC067-123-100045- MOREHOUSE LA-WEST CARROLL LA- 726 PM CDT SAT JUL 9 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM CDT FOR WEST CARROLL AND MOREHOUSE PARISHES... AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE CLUSTERS OF THUNDERSTORMS ACROSS EASTERN MOREHOUSE AND MUCH OF WEST CARROLL PARISHES. THUNDERSTORMS PRODUCING THE HEAVIEST RAINFALL WERE LOCATED ACROSS THE SOUTHERN PART OF WEST CARROLL PARISH...AFFECTING COMMUNITIES ALONG AND WEST OF LOUISIANA HIGHWAY 17. DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY RAINFALL ACROSS THIS AREA...WITH 5 INCHES ESTIMATED NEAR THE NEW HOPE AND BEAR SKIN AREAS. THESE THUNDERSTORMS WERE SHOWING LITTLE MOVEMENT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. FURTHER UPDATES WILL BE ISSUED BY YOUR NATIONAL WEATHER SERVICE IN JACKSON AS CONDITIONS WARRANT. LAT...LON 3262 9141 3284 9133 3287 9183 3265 9189 $$ DAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:50 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 9, 3:50 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT SAT JUL 9 2005
.DISCUSSION...ALL OF THE TALK IS ON HURRICANE DENNIS...AND AS WELL
IT SHOULD BE. BUT BEFORE THAT WE WILL HAVE A QUIET 18HRS. CURRENT
SHRA AND TSRA WILL DIE DOWN AFTER SUNSET AND ESPECIALLY AS
SUBSIDENCE OUTSIDE OF DENNIS SETS IN. THE EFFECTS OF DENNIS WILL
BEGIN TONIGHT WITH CIRRUS GETTING IN HERE AFTER MIDNIGHT. SO RIGHT
NOW SKIES WILL BEGIN TO INCREASE LATE TONIGHT AND THEN ONLY CONTINUE
WITH SHRA AND TSRA POSSIBLY BY MIDDAY. LOWS TONIGHT LOOK TO REMAIN
JUST ABV NORMAL AS CLOUDS AND DEWPOINTS WILL KEEP THEM IN THE LOWER
TO MID 70S. WINDS WILL BEGIN TO PICK UP BY TOMORROW MORNING AND
ESPECIALLY MIDDAY. WINDS WILL FIRST PICK UP OUT OF THE NORTHEAST AND
THEN BY MIDDAY COULD ALREADY BE GUSTING TO 25 MPH. WITH SOME
OUTTERBANDS POSSIBLY ALREADY MOVING INTO THE AREA BY MIDDAY WE COULD
EVEN SEE SOME STRONGER GUSTS. THE WEATHER WILL ONLY BE ON THE WAY
DOWNHILL AS SUNDAY WEARS ON.
DENNIS HAS BEEN GAINING STRENGTH ALL DAY AND CONTINUES A NORTHWEST
MOTION. PRESSURE SINCE 2AM THIS MORNING HAS FALLEN FROM 972 MB TO
958MB. WHILE WINDS HAVE NOW INCREASED TO 105MPH. CURRENT TRACK OF
DENNIS BRINGS IT ON LAND B/T PENSACOLA AND MOBILE NOW AS A
FORMIDABLE CAT3 STORM WITH SUSTAINED WINDS OF 130 TO 135 MPH WITH
GUST OVER 150MPH THIS WILL MEAN POSSIBLY EVEN STRONGER WINDS
ACROSS OUR ESTRN ZONES. WILL UPGRADE THE SOUTHEAST ZONES TO AN
INLAND TROPICAL STORM WARNING AND WILL ISSUE AN INLAND HURRICANE
WATCH FOR THOSE SAME COUNTIES. ALSO WILL EXTEND THE INLAND TROPICAL
STORM WATCH TO INTERSTATE 55. THIS WILL INCLUDE THE JACKSON METRO.
SUSTAINED WINDS OF 35 TO 45 MPH ALONG WITH GUSTS TO 55 OR GREATER
MAY BE SEEN ACROSS THE METRO. ALSO WITH ANY DECENT RAIN BAND THAT
COMES ACROSS WIND GUSTS MAY EVEN APPROACH 70MPH. /CAB/
NOTE HOWEVER: ANY WWD SHIFT OF THE OFFICIAL NHC TRACK WILL BRING
BIG TIME PROBLEMS WITH POTENTIAL WIND DAMAGE...TORNADOES AND GREATER
RAINFALL TO ERN AND POTENTIALLY CENTRAL MS. A FEW MODELS STILL TRY
TO BRING DENNIS INTO THE MS COAST AND POSSIBLY AS FAR AS THE MOUTH OF
THE MS RIVER. THIS IS NOT TO BE TAKEN LIKELY AND ALL INTEREST SHOULD
CLOSELY MONITOR THE SITUATION.
(MONDAY THROUGH SATURDAY) REMAINS OF DENNIS SHOULD PULL AWAY FROM
THE LOWER MS VALLEY LATE MONDAY FOLLOWED BY SOME DRYING IN A NW FLOW
PATTERN TUESDAY AND WEDNESDAY. EXPECT ADDITIONAL RAINFALL ON MONDAY
TO BE HEAVIEST 2 TO 3 INCHES NE OF HIGHWAY 49 THROUGH CENTRAL MS.
LOCALLY HIGHER STORM TOTALS ALONG AND EAST OF A GRENADA TO QUITMAN
LINE COULD REACH 5 INCHES. BY TUESDAY...SOME DECENT WNW FLOW BRINGS
DRYING THAT COULD LAST UNTIL THURSDAY. STRANGELY ENOUGH...THE 12Z GFS
AND DGEX LOOPING OF THE REMNANTS OF DENNIS FROM THE OH VALLEY BACK
DOWN THE APPALACHIANS INTO THE TN VALLEY BY THE WEEKEND ARE STARTING
TO APPEAR MORE POSSIBLE. THERE IS ALSO BETTER SUPPORT FROM THE ECMWF
AND UKMET ON A STALLING SCENARIO SOMEWHERE IN THE I-70 CORRIDOR.
WILL KEEP THE STATUS QUO ON THE MEDIUM RANGE FORECAST WITH LOW END
MAINLY AFTERNOON POPS ALONG WITH NEAR CLIMATOLOGY TEMPS FOR FRIDAY
THROUGH SATURDAY. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 87 71 83 / 20 70 70 70
MERIDIAN 74 85 72 83 / 30 100 90 70
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HURRICANE WATCH UNTIL 9 PM MONDAY FOR MSZ057-MSZ058-MSZ066-
MSZ073-MSZ074.
INLAND TROPICAL STORM WARNING FROM 5 PM SUNDAY TO 7 AM MONDAY
FOR MSZ057-MSZ058-MSZ066-MSZ073-MSZ074.
FLASH FLOOD WATCH FROM 5 PM SUNDAY TO NOON MONDAY FOR MSZ026-
MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ036-
MSZ037-MSZ038-MSZ039-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-
MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ054-MSZ055-MSZ056-
MSZ057-MSZ058-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-
MSZ073-MSZ074.
INLAND TROPICAL STORM WATCH FROM 5 PM SUNDAY TO NOON MONDAY FOR
MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-
MSZ036-MSZ037-MSZ038-MSZ039-MSZ042-MSZ043-MSZ044-MSZ045-
MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ054-MSZ055-
MSZ056-MSZ062-MSZ063-MSZ064-MSZ065-MSZ072.
LA...NONE.
AR...NONE.
&&
24/40Hazardous weather outlook, Jul 9, 4:25 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 425 PM CDT SAT JUL 09 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 102125- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 425 PM CDT SAT JUL 09 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT... HURRICANE DENNIS WAS CURRENTLY MOVING NORTHWEST OVER THE SOUTHEAST GULF OF MEXICO. THE OFFICIAL HURRICANE FORECAST BRINGS THE SYSTEM INLAND ACROSS SOUTHWEST ALABAMA SUNDAY AFTERNOON AND THEN UP ALONG THE EAST CENTRAL STATE BORDER OF MISSISSIPPI AND INTO NORTH MISSISSIPPI. THIS TRACK WOULD EASILY PRODUCE SUSTAINED WINDS EXCEEDING 40 MPH ACROSS LOCATIONS GENERALLY EAST OF A COLUMBIA TO FOREST TO EUPORA LINE SUNDAY NIGHT INTO MONDAY MORNING. WIND GUSTS COULD TOP 50 MPH OR GREATER FROM NEAR THE MERIDIAN TO COLUMBUS AREAS. BESIDES WIND TORRENTIAL RAIN WILL ALSO BE A BIG PROBLEM WITH DENNIS. WITH THE FORECAST TRACK RIGHT NOW AREAS NEAR AND EAST OF INTERSTATE 55 COULD SEE RAINFALL TOTALS OF 2 TO 5 INCHES...WITH LOCALLY HEAVIER AMOUNTS APPROACHING 6 INCHES OR MORE. THIS MAY IN FLOODING OF LOW LYING AREAS...STREAMS AND CREEKS. HOWEVER...THAT SAID SOME DEGREE OF UNCERTAINTY EXISTS AS TO THE ULTIMATE TRACK OF DENNIS. DENNIS HAS THE POTENTIAL TO SERIOUSLY IMPACT PORTIONS OF THE GULF COAST REGION SUNDAY NIGHT INTO MONDAY. PLEASE STAY TUNED FOR FURTHER UPDATES ON THE TRACK AND INTENSITY OF THIS MAJOR HURRICANE. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT TO SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED SUNDAY INTO MONDAY DUE TO HURRICANE DENNIS...OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY MORNING...JULY 16. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:42 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 34 min |
Nearby
Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.